MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE CAMBER LAMINOPLASTY SYSTEM; ORTHOSIS, SPINE, PLATE, LAMINOPLASTY, METAL

NUVASIVE, INCORPORATED NUVASIVE CAMBER LAMINOPLASTY SYSTEM; ORTHOSIS, SPINE, PLATE, LAMINOPLASTY, METAL
Model Number 7650505P
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned as it remains in-situ; however, the thee (3) lateral radiographs provided were able to confirm the reported event.The patients post-operative activity levels are unknown.Based on the information obtained, the root cause of the event is unknown, though may be a result of hole preparation, implant selection and placement, and post-operative activity levels may be a cause or contributor.No additional investigation can be performed.Label review "potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)¿" warnings, cautions and precautions - the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." device remains in-situ.
 
Event or Problem Description
It was reported that a patient underwent a three (3) level procedure at c4/c6 on (b)(6)2022.During a subsequent appointment on (b)(6) 2022, it was identified that the a screw had migrated and was outside of the plate.It was reported that the migration had stopped and that the patient was under observation.The patient was not reported to be experiencing any pain or adverse consequences as a result of the device migration.No plans for a revision surgery have been reported.

Brand Name
NUVASIVE CAMBER LAMINOPLASTY SYSTEM
Common Device Name
ORTHOSIS, SPINE, PLATE, LAMINOPLASTY, METAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key15801606
Report Number2031966-2022-00255
Device Sequence Number7015574
Product Code NQW
UDI-Device Identifier00887517995605
UDI-Public887517995605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191169
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7650505P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Initial Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAMBER PLATE
Patient Age78 YR
Patient SexFemale
Patient Weight47 KG